CaltechAUTHORS
  A Caltech Library Service

Hierarchical control of series elastic actuators through control Lyapunov functions

Powell, Matthew J. and Ames, Aaron D. (2014) Hierarchical control of series elastic actuators through control Lyapunov functions. In: 53rd IEEE Conference on Decision and Control. IEEE , Piscataway, NJ, pp. 2986-2992. ISBN 978-1-4673-6090-6. https://resolver.caltech.edu/CaltechAUTHORS:20190208-161258821

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20190208-161258821

Abstract

This paper addresses the control design problem of stabilizing both joint-angle and spring-torque control objectives in robots with series elastic actuators (SEAs). The proposed method is a hierarchical control scheme which employs rapidly exponentially stabilizing control Lyapunov functions (RES-CLFs) to obtain controllers for each tier in the scheme. The main result of the paper demonstrates that for a proper choice of controller parameters, applying the proposed controller to the SEA control system results in simultaneous exponential stability of the joint-angle and the spring-torque control objectives. Furthermore, it is shown that for a locally exponentially stable periodic orbit in the zero dynamics of the control system considered, the controller renders a corresponding orbit in the full SEA dynamics locally exponentially stable.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.1109/CDC.2014.7039848DOIArticle
ORCID:
AuthorORCID
Ames, Aaron D.0000-0003-0848-3177
Additional Information:© 2014 IEEE. This research is supported by NASA grants NNX11AN06H and NNX12AQ68G, NSF grants CPS-1239085, CNS-0953823 and CNS-1136104, and the Texas Emerging Technology Fund.
Funders:
Funding AgencyGrant Number
NASANNX11AN06H
NASANNX12AQ68G
NSFCNS-1239085
NSFCNS-0953823
NSFCNS-1136104
Texas Emerging Technology FundUNSPECIFIED
Record Number:CaltechAUTHORS:20190208-161258821
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20190208-161258821
Official Citation:M. J. Powell and A. D. Ames, "Hierarchical control of series elastic actuators through control Lyapunov functions," 53rd IEEE Conference on Decision and Control, Los Angeles, CA, 2014, pp. 2986-2992. doi: 10.1109/CDC.2014.7039848
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:92809
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:10 Feb 2019 23:21
Last Modified:03 Oct 2019 20:48

Repository Staff Only: item control page